I have had brown spotting for about 5 years now, but I have a normal period every month. For about a week after my period I have no spotting, but after that I have constant brown spotting until my next period. I have told my doctor about this and he doesn't really even acknowledge it. I was going to the health clinic when I first started experiencing this and they would keep changing my birth control pills to see if it helped and it didn't. I have gone off the pill for years and that didn't help either. Also just thought that I would mention that I get a lot of headaches, I am tired a lot and I have a lowe sex drive in case it could be connected.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.
Add a Comment89 Comments
Did anyone’s brown spotting ever resolve? I’ve had this going on since January of this year. Was not on birth control previously. Now have tried two different pills since May with no improvement in the spotting. Starts about a week after my period ends and then goes all the way until my next cycle. Ultrasound was normal except for mildly thickened uterine lining at 15mm... I don’t remember at what part of my cycle I had the ultrasound done as it was before I started the birth control. Any insight into this would be greatly appreciated!September 25, 2019 - 5:48am
HiSeptember 26, 2019 - 1:11am
My story is a bit embarrassing and possibly not the same as yours but I had brow spotting for a month and was really worried. I was on the pill so it wasn’t my period but it was as if my vagina was constantly leaking. It turns out it was just a tampon I had stuck up there and didn’t realise for a very long time. Once it was out everything was back to normal
I know it might not be that but I thought it’s worth a share
I know this thread is really old but was wondering if anyone had any updates or advice.
I have been suffering from the constant brown discharge for over a year now - originally started while being on the pill. Doctors changed my pill several times but the brown discharge continued so they advised me to get off of it completely (i have been on birth control for about 10 years now). i am 27 years old. since i have gotten off of the pill the brown discharge has persister. it usually starts a week after my period - and then continues and goes through my next period (cd7- end of cycle). i have had blood work done and my progesterone has tested low but when i was given oral progesterone to take it made the problem worse. i have had many transvaginal ultrasounds done as well as a saline ultrasound and i have no polyps, fibroids or cysts. doctors say that there is nothing functionally wrong with me although my lining while on birth control was at a 2.5 and has only gone up to 5mm now. i have seen 5 gynecologists and all of them just push the pill on me and in my mind i wonder if taking the pill for so long caused this in the first place. i am wanting to get pregnant within the next year but am too scared to try - knowing that my body is not right right now.
Has anyone found anything that works to solve this issue?!!
PLEASE HELP.August 29, 2018 - 8:33am
I've experienced brown spotting they thought it wa a fistula but it turned out to be a lost tampon blocking my cervix dispensing old blood, that's where the brown discharge was coming from. They removed it and problem solved.September 11, 2017 - 9:51am
Does anyone actually have an advice of how to stop this?October 19, 2014 - 2:59pm
Is it normal for women at younger ages to do this? I am 17 and I just wanted to know if this is normal, or if I should get this checked out. I am not sexuall active, and my periods are highly irregular, and I'm highly active. I would just like to know how to decrease or prevent this... Or at least know what is going on. I would like to save my money, and underwear. LolMarch 15, 2016 - 11:28pm
Considering your age, history of "highly irregular" periods and constant brown vaginal spotting, you really must schedule an appointment with a gynecologist.
Regards,March 16, 2016 - 8:37am
Hi I am 46 had my tubes tied 2yrs. Ago but I am having vaginal dark blackish spotting. Throughout the mobth and and a result period. I am scaredSeptember 15, 2017 - 8:49am
I am 48 years young with 2 children ages 25 and 22. I just started having this problem about 2 years ago, it started with head aches and very heavy periods. That's when I started taking IBUPROFEN every day, and it's getting worse. I just read about other women taking ibuprofen and having the same problems. I'm going to get off of ibuprofen and suffer the cramps and discomfort and see if it makes a difference . I sure hope so. I'm very frustrated about all the extra wiping and extra tampons, and the money I could be using to buy new clothes :) :)October 13, 2014 - 8:00pm
I'm just wondering if any of you used a Nuva Ring as a form of birth control? I did for about 10 years and I wonder if it has caused this problem for me. I'm 47 and am sure I haven't miscarried at this point in my life so it couldn't be that for me.August 27, 2014 - 6:33pm